Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 118, NWS St. Louis, MO

September 14, 2014Jefferson County, Saint Louis County, Missouri

NWS St. Louis, MO issued this river flood warning at Sep 14, 2014, 8:03 PM CDT for Jefferson County, Saint Louis County, Missouri. It took effect at Sep 15, 2014, 7:00 AM CDT. It was in force for 42 hr.

The area

The outline as issued.

The facts

Issued
Sep 14, 2014, 8:03 PM CDT (01:03 UTC)
In effect from
Sep 15, 2014, 7:00 AM CDT
Expired
Sep 17, 2014, 1:00 AM CDT
In force
42 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Jefferson County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 36 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Meramec River at Arnold (ARNM7).

Action stage
22 ft
Minor stage
24 ft
Moderate stage
35 ft
Major stage
38 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07019300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

896 
WGUS43 KLSX 150103
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
803 PM CDT SUN SEP 14 2014

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri... 


  Meramec River near 

      Arnold 


.This Flood Warning is a result of backwater effects from the
Mississippi River...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-189-160103-
/O.NEW.KLSX.FL.W.0118.140915T1200Z-140917T0600Z/
/ARNM7.1.ER.140915T1200Z.140915T1800Z.140916T0600Z.NO/
803 PM CDT SUN SEP 14 2014

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  The Meramec River near Arnold
* From Monday morning to late Monday night.
* At 7:30 PM Sunday the stage was 23.6 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast:  The river is forecast to rise above flood stage Monday
  morning and crest near 24.1 feet Monday afternoon.
* Impact:  At 24.0 feet...Corisande Hills Road begins flooding at this
  height.  Meramec Bottom Road between Hageman Road and Highway 21 
  begins flooding.
&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/15  09/16  09/17  09/18  09/19

Meramec River
  Arnold          24.0   23.58      24.0   23.9   23.1   21.8   20.4


&&


LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034
     3845 9043                        



$$
3 follow-up statements
107 
WGUS83 KLSX 151528
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1028 AM CDT MON SEP 15 2014

...The flood warning continues for the following river in Missouri...
 
  
                  The Meramec River near
                     ...Arnold



           PRECAUTIONARY/PREPAREDNESS ACTIONS...


The National Weather Service will continue to monitor this situation
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-189-161528-
/O.EXT.KLSX.FL.W.0118.000000T0000Z-140917T1800Z/
/ARNM7.1.ER.140915T1800Z.140916T0000Z.140916T1800Z.NO/
1028 AM CDT MON SEP 15 2014

The Flood Warning continues for
  the Meramec River near Arnold.
* At 10AM Monday the stage was 24.0 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast: The river will hold near 24.0 feet today.
  The river will fall below flood stage by tomorrow afternoon.
* Impact: At 24.0 feet...Corisande Hills Road begins flooding.
  Meramec Bottom Rd between Hageman Rd and Hwy 21 begins flooding.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/16  09/17  09/18  09/19  09/20

Meramec River
  Arnold          24.0   23.98      24.0   23.5   22.4   21.0   19.1


&&


LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034
     3845 9043                        



$$

MOC071-161528-
/O.ROU.KLSX.HY.S.0000.000000T0000Z-000000T0000Z/
/UNNM7.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1028 AM CDT MON SEP 15 2014

Forecast information for
  Bourbeuse River at Union.
* At 10:00 AM Monday the stage was 0.7 feet.
* Flood stage is 15.0 feet.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/16  09/17  09/18  09/19  09/20

Bourbeuse River
  Union           15.0    0.74                                      


&&


LAT...LON 3826 9123 3832 9133 3838 9137 3848 9094
      3842 9087                       

&&
063 
WGUS83 KLSX 152041 CCA
FLSLSX
FLOOD STATEMENT ...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1028 AM CDT MON SEP 15 2014

...The flood warning continues for the following river in Missouri...
 
  
                  The Meramec River near
                     ...Arnold



           PRECAUTIONARY/PREPAREDNESS ACTIONS...


The National Weather Service will continue to monitor this situation
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-189-161528-
/O.EXT.KLSX.FL.W.0118.000000T0000Z-140917T1800Z/
/ARNM7.1.ER.140915T1800Z.140916T0000Z.140916T1800Z.NO/
1028 AM CDT MON SEP 15 2014

The Flood Warning continues for
  the Meramec River near Arnold.
* At 10AM Monday the stage was 24.0 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast: The river will hold near 24.0 feet today.
  The river will fall below flood stage by tomorrow afternoon.
* Impact: At 24.0 feet...Corisande Hills Road begins flooding.
  Meramec Bottom Rd between Hageman Rd and Hwy 21 begins flooding.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/16  09/17  09/18  09/19  09/20

Meramec River
  Arnold          24.0   23.98      24.0   23.5   22.4   21.0   19.1


&&


LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034
     3845 9043                        



$$
275 
WGUS83 KLSX 160115
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
815 PM CDT MON SEP 15 2014

...The flood warning is cancelled for the following river in 
Missouri...
 

  Meramec River near 

      Arnold 


.This will be the final statement for this flood event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC099-189-160145-
/O.CAN.KLSX.FL.W.0118.000000T0000Z-140917T1800Z/
/ARNM7.1.ER.140915T1707Z.140915T1745Z.140915T1800Z.NO/
815 PM CDT MON SEP 15 2014

The Flood Warning is cancelled for
  The Meramec River near Arnold.
* At 8:00 PM Monday the stage was 23.9 feet.
* Flood stage is 24.0 feet.
* The river fell below flood stage at 1:00 PM Monday.
* Forecast:  The river is forecast to continue to fall to near 22.3
  feet Wednesday morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     09/16  09/17  09/18  09/19  09/20

Meramec River
  Arnold          24.0   23.89      23.5   22.3   21.2   20.0   18.4


&&


LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034
     3845 9043                        



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 14, 7:19 PM CDT, 44 minutes earlier.

Area forecast discussion, Sep 14, 7:19 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
719 PM CDT Sun Sep 14 2014

.SHORT TERM:  (Through Late Tonight)
Issued at 322 PM CDT Sun Sep 14 2014

Low level ridge extending from the Ohio Valley into the lower and
middle MS Valley will drift eastward tonight, but maintain an
influence on southeast MO and southern IL promoting overnight lows
in the upper 40s. Meanwhile the main concern will be the threat of
showers and thunderstorms tonight. Westerly flow aloft will advect a
region of relatively steep mid level lapse rates presently across
the Plains across Missouri and into IL tonight. Beneath this, a
rather broad low level jet will ramp up this evening across the
central Plains and veer to more westerly overnight.  The
differential advections will result in elevated instability with the
LLJ providing good moisture transport/warm advection and lift.
Current thoughts are elevated showers and thunderstorms will develop
near the terminus of LLJ with showers and thunderstorms spreading
across northern MO and into west central IL during the late night
hours. Given the progressive nature of the flow aloft, I have
favored the more agressive eastward and southern extent of the NAM
and local WRF.

Glass

.LONG TERM:  (Monday through Next Sunday)
Issued at 322 PM CDT Sun Sep 14 2014

(Monday through Wednesday)

Main concern deals with precipitation chances through Monday night.

The GFS and NAM are in decent agreement with the speed and depth of
the shortwave trough currently that is dropping south into Montana
that is expected to deepen and move southeast across Missouri and
Illinois late on Monday.   Expect the greatest concentration of
showers and thunderstorms to be across central and northeast
Missouri and west central Illinois on Monday morning where the GFS
and NAM is showing the strongest low level moisture convergence
ahead of the approaching trough.  This morning's 12Z NSSL WRF
depicts this idea, showing showers and thunderstorms over northern
Missouri on Monday morning.  Will keep categorical PoPs going during
morning, and then keep likely PoPs going into the afternoon over
central parts of the CWA as the cold pushes south through the CWA.
There will be some lingering showers over southeast Missouri into
southern Illinois into Monday night as the cold front exits the area.

Tuesday and Tuesday night then will be dry as heights rise behind
the trough.  I did add some slight chances of thunderstorms across
central Missouri on Wednesday and Wednesday night as the GFS has
been consistent in showing some light QPF with a weak shortwave
moving southeast across the area in northwesterly flow aloft.

For temperatures, I used a blend of MOS guidance tomorrow, favoring
the cooler NAM values where I expect there to be precipitation and
earlier frontal passage in the north earlier in the day.   Used a
blend of MOS guidance for highs on Tuesday which works well in
mixing down 900mb temperatures.  Lows are the the agreeable MOS
guidance.

(Thursday through next Sunday)

Still looks like the end of the work week should stay dry as surface
high moves across the area.  The chance of rain will increase next
weekend as both the ECMWF and GFS show a trough approaching from the
west on Saturday with the attendant cold front crossing the area
Saturday night and Sunday.  Temperatures will climb back to near
normal by late in the week as 850mb temperature climbs into the mid
teens Celsius.

Britt
&&

.AVIATION:  (For the 00z TAFs through 00z Monday Evening)
Issued at 719 PM CDT Sun Sep 14 2014

Mid cloud deck to continue to develop and spread east across
forecast area this eveing ahead of next weather system. Then will
see showers and thunderstorms develop on nose of low level jet and
spread east into KUIN by 08z. As low level jet veers to the east
towards daybreak, activity to slide southeast towards rest of taf
sites. Coverage to become more scattered in nature for sites along
I-70 corridor, so just kept vcnty shower/thunderstorm mention
through the afternoon hours, even after front moves through
region. Could see MVFR cigs behind frontal boundary, especially
taf sites along I-70, so added mention. Begin to dry things out by
late afternoon. As for winds, to persist from the southeast to
south ahead of front, then veer to the west, then to the north by
Monday afternoon.

Specifics for KSTL:
Mid cloud deck to continue to develop and spread east across
forecast area this eveing ahead of next weather system. Then will
see showers and thunderstorms develop on nose of low level jet and
spread east into northeast MO. As low level jet veers to the east
towards daybreak, activity to slide southeast towards metro area.
Coverage to become more scattered in nature, so just kept vcnty
shower/thunderstorm mention through the afternoon hours, even
after front moves through region around 20z Monday. Could see MVFR cigs
behind frontal boundary, so added mention after 01z Tuesday as
metro area dries out. As for winds, to persist from the southeast to
south ahead of front, then veer to the west by 20z Monday, then to the
north by 01z Tuesday.

Byrd
&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Sep 14, 3:52 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT SUN SEP 14 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
352 PM CDT SUN SEP 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVER NORTHEAST AND CENTRAL
MISSOURI AS WELL AS WEST CENTRAL ILLINOIS AFTER MIDNIGHT TONIGHT.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE AREA ON
MONDAY.  THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER PARTS OF CENTRAL
AND SOUTHEAST MISSOURI ON WEDNESDAY AND WEDNESDAY NIGHT.

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS BY NEXT SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

BRITT

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.